Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 236, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Jul 14, 2012, 6:01 PM CDT for Cleveland County, Jefferson County, Arkansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2012, 6:01 PM CDT (23:01 UTC)
- Expired
- Jul 14, 2012, 6:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Cleveland County, AR, Jefferson County, AR
The radar
The Little Rock radar (KLZK), 86 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.0 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1302 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 555 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:36 PM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, Jul 14, 2:36 PM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 236 PM CDT SAT JUL 14 2012 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT PATTERN REMAINS PRETTY MUCH IN LINE WITH PREVIOUS THINKING AND DOMINATED BY ANTICYCLONES OVER THE GREAT BASIN AND THE SOUTHEAST CONUS. IN BETWEEN THESE TWO FEATURES IS A LARGE SHEAR AXIS/AREA OF CHANNEL VORTICITY THAT EXTENDS FROM THE SOUTHERN PLAINS ALL THE WAY TO THE OHIO VALLEY. MODELS REMAIN IN DECENT ENOUGH AGREEMENT THAT ONE SOLUTION IS NOT FAVORED OVER ANOTHER AT THIS TIME. IN ADDITION TO THE SHEAR AXIS...VISIBLE SATELLITE SHOWING A WELL DEFINED UPPER LOW SWIRLING OVER NORTHWEST LOUISIANA. PRECIPITATION ON LOCAL RADAR ROTATING AROUND THIS FEATURE WITH RETURNS MOVING TO THE NORTH OVER EASTERN ARKANSAS AND TO THE SOUTH OVER THE WESTERN PART OF THE STATE. CONVECTION OVER NORTHWEST ARKANSAS BEING AIDED BY SOUTHWARD MOVING VORT MAX. WITH VERY MOIST AIRMASS IN PLACE...EXPECT CONVECTION TO CONTINUE THROUGH MID EVENING ONCE AGAIN. UPPER LOW RETROGRADES OVERNIGHT AND SUNDAY AS UPPER RIDGE BEGINS TO EXPAND. MODELS CONSISTENT ON ADDITIONAL PRECIPITATION FORMING OVER THE EAST TONIGHT AND EXPANDING WESTWARD DURING THE DAY. AS SUCH WILL INCREASE POPS DURING THE NIGHT TIME HOURS TONIGHT AND EARLY SUNDAY. SCATTERED CONVECTION IS EXPECTED ONCE AGAIN SUNDAY AFTERNOON. LOCALLY HEAVY RAIN WILL REMAIN A CONCERN AS PWATS REMAIN ABOVE NORMAL. THE SHEAR AXIS DOES WEAKEN EARLY NEXT WEEK BUT MOISTURE REMAINS PLENTIFUL. PULSE TYPE...DIURNALLY DRIVEN CONVECTION WILL REMAIN POSSIBLE DURING THE AFTERNOON HOURS. TEMPERATURES WILL SLOWLY WARM THROUGH THE PERIOD AS AFOREMENTIONED RIDGE BUILDS. MOISTURE LEVELS REMAIN HIGH AND HEAT ADVISORIES MAY NEED TO BE CONSIDERED LATE IN THE PERIOD. && .LONG TERM...WEDNESDAY THROUGH SATURDAY A RIDGE OF HIGH PRESSURE WILL SLIDE TO EAST AND ENCOMPASS MUCH OF THE CONUS THROUGH THE PERIOD. THE CENTER OF THIS RIDGE WILL REMAIN WELL TO WEST OVER PARTS OF THE CENTRAL AND NORTHERN PLAINS...WHICH WILL KEEP SOUTHEASTERLY WINDS COMMON ACROSS THE STATE. THE SOUTHEASTERLY WINDS WILL CONTINUE TO BRING MOISTURE RICH AIR FROM THE GULF COAST AND ALLOW ISOLATED TO SCATTERED CHANCES OF OF DIURNALLY-DRIVEN SHOWERS AND THUNDERSTORMS TO THE STATE THROUGH THE PERIOD. MODELS BEGIN TO DIVERGE AT THE END OF THE PERIOD IN REGARDS TO THE STRENGTH OF PLACEMENT OF THE HIGH PRESSURE. THIS CAUSES A SLIGHT UNCERTAINTY IN FORECAST HIGH TEMPS AND MOISTURE LEVELS BUT WILL CONTINUE TO MONITOR THE AREA OF HIGH PRESSURE IN THE DAYS TO COME. TEMPERATURES WILL BE ON A WARMING TREND THROUGH THE WEEK INTO THE WEEKEND WITH TEMPERATURE IN THE MID TO UPPER 90S THROUGHOUT THE STATE. WITH DEWPOINTS IN THE LOW TO MID 70S...HEAT INDEX VALUES WILL BE APPROACHING THE 100-105 DEGREE MARK THROUGH THE PERIOD. IF THIS TREND CONTINUES...A HEAT ADVISORY MAY BE REQUIRED BY THE END OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 72 88 72 94 / 40 40 30 20 CAMDEN AR 73 90 72 92 / 50 60 30 20 HARRISON AR 69 89 70 93 / 30 30 20 20 HOT SPRINGS AR 72 90 72 92 / 40 50 30 20 LITTLE ROCK AR 73 89 72 93 / 50 50 30 20 MONTICELLO AR 73 90 73 93 / 60 60 30 20 MOUNT IDA AR 71 90 71 91 / 40 40 30 20 MOUNTAIN HOME AR 70 90 70 94 / 30 30 20 20 NEWPORT AR 72 88 73 94 / 50 50 30 20 PINE BLUFF AR 72 89 73 93 / 50 60 30 20 RUSSELLVILLE AR 72 89 71 94 / 30 40 20 20 SEARCY AR 72 89 72 94 / 50 50 30 20 STUTTGART AR 72 89 72 93 / 50 60 30 20 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...56 / LONG TERM...227
Hazardous weather outlook, Jul 14, 10:55 AM CDT, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1055 AM CDT SAT JUL 14 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-151000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1055 AM CDT SAT JUL 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR TODAY AND TONIGHT...AS UPPER LEVEL LOW PRESSURE MOVES THROUGH THE REGION. WHILE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...THERE COULD BE SOME STRONG STORMS...PRODUCING WIND GUSTS TO 40 MPH...SMALL HAIL...FREQUENT LIGHTNING...AND LOCALLY HEAVY DOWNPOURS. EVEN WITH RAINFALL IN THE FORECAST...EXTREME WILDFIRE DANGER CONTINUES ACROSS THE NATURAL STATE...AND MOST COUNTIES HAVE BURN BANS IN PLACE. ANY FIRE THAT STARTS COULD SPREAD RAPIDLY AND QUICKLY GET OUT OF CONTROL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWER AND THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE WEEKEND AND INTO NEXT WEEK...AS MOISTURE INTERACTS WITH DISTURBANCES MOVING THROUGH IN THE FLOW ALOFT. WHILE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...AN ISOLATED STRONG STORM WILL BE POSSIBLE. WHATEVER RAIN MATERIALIZES...IT WILL LIKELY HAVE LITTLE IMPACT ON THE ONGOING DROUGHT. OUTDOOR BURNING OF ANY KIND IS STRONGLY DISCOURAGED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 28
In the hours before
Special weather statement, Jul 14, 1:30 PM CDT, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
130 PM CDT SAT JUL 14 2012
ARZ030-037-141900-
LOGAN AR-SCOTT AR-
130 PM CDT SAT JUL 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHERN SCOTT AND
WESTERN LOGAN COUNTIES UNTIL 200 PM CDT...
AT 128 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES SOUTH OF BRANCH...OR 9 MILES NORTH OF
BOONEVILLE...MOVING SOUTHWEST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
BOONEVILLE... RATCLIFF... ECHO...
IONE... CHISMVILLE... CAULKSVILLE...
CAROLAN... BARBER... WATSON LAKE...
TATE... HEWITT LAKE... CANEY LAKE...
BOY SCOUTS LAKE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3511 9415 3515 9414 3515 9404 3523 9404
3524 9402 3524 9393 3532 9392 3533 9390
3531 9383 3501 9396 3510 9418
TIME...MOT...LOC 1830Z 023DEG 13KT 3526 9398
58Local storm report, Jul 14, 3:20 PM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
320 PM CDT SAT JUL 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL 3 SE CHISMVILLE 35.19N 93.91W
07/14/2012 E1.00 INCH LOGAN AR TRAINED SPOTTER
&&
58Local storm report, Jul 14, 5:02 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
502 PM CDT SAT JUL 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND GST 1 S COVE 34.42N 94.41W
07/14/2012 E40 MPH POLK AR LAW ENFORCEMENT
TREE DOWN ON HIGHWAY 71 ONE MILE SOUTH OF COVE.
&&
58Special weather statement, Jul 14, 5:44 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 544 PM CDT SAT JUL 14 2012 ARZ056-063-142330- CLEVELAND AR-JEFFERSON AR- 544 PM CDT SAT JUL 14 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JEFFERSON AND NORTHERN CLEVELAND COUNTIES UNTIL 630 PM CDT... AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES SOUTHEAST OF KEDRON...OR 5 MILES NORTHEAST OF RISON...MOVING NORTH AT 15 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RISON... TOLEDO... KEDRON... RANDALL... FAITH... CALMER... UNIONVILLE... SORRELLS... RONE... NEELY LAKE... MIDLAND LAKE... DUNKEFFIE LAKE... DOUBLE WELLS... THIS INCLUDES INTERSTATE 530 BETWEEN MILE MARKERS 41 AND 44. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN! LAT...LON 3418 9222 3418 9199 3392 9200 3392 9221 TIME...MOT...LOC 2244Z 179DEG 13KT 3400 9211 44
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 9:54 AM CDT | Special Weather Statement | LZK | Baxter, Boone, Marion, Newton, Searcy | 56 min |
| Jul 14, 10:49 AM CDT | Special Weather Statement | LZK | Newton | 46 min |
| Jul 14, 11:39 AM CDT | Special Weather Statement | LZK | Johnson, Van Buren | 46 min |
| Jul 14, 1:30 PM CDT | Special Weather Statement | LZK | Sebastian | 30 min |
| Jul 14, 1:50 PM CDT | Severe Thunderstorm Warning | LZK | Logan | 25 min |
| Jul 14, 2:14 PM CDT | Severe Thunderstorm Warning | LZK | Logan | 12 min |
| Jul 14, 5:44 PM CDT | Special Weather Statement | LZK | Cleveland | 46 min |
| Jul 14, 6:28 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Jefferson, Lincoln | 38 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.